PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of jrsocmedLink to Publisher's site
 
J R Soc Med. 1999 February; 92(2): 68–71.
PMCID: PMC1297063

Ten years of 'ecstasy'.

Full text

Full text is available as a scanned copy of the original print version. Get a printable copy (PDF file) of the complete article (818K), or click on a page image below to browse page by page. Links to PubMed are also available for Selected References.

Selected References

These references are in PubMed. This may not be the complete list of references from this article.
  • McCann UD, Slate SO, Ricaurte GA. Adverse reactions with 3,4-methylenedioxymethamphetamine (MDMA; 'ecstasy'). Drug Saf. 1996 Aug;15(2):107–115. [PubMed]
  • Curran HV, Travill RA. Mood and cognitive effects of +/-3,4-methylenedioxymethamphetamine (MDMA, 'ecstasy'): week-end 'high' followed by mid-week low. Addiction. 1997 Jul;92(7):821–831. [PubMed]
  • Milroy CM, Clark JC, Forrest AR. Pathology of deaths associated with "ecstasy" and "eve" misuse. J Clin Pathol. 1996 Feb;49(2):149–153. [PMC free article] [PubMed]
  • Dowling GP, McDonough ET, 3rd, Bost RO. 'Eve' and 'Ecstasy'. A report of five deaths associated with the use of MDEA and MDMA. JAMA. 1987 Mar 27;257(12):1615–1617. [PubMed]
  • Chadwick IS, Curry PD, Linsley A, Freemont AJ, Doran B. Ecstasy, 3-4 methylenedioxymethamphetamine (MDMA), a fatality associated with coagulopathy and hyperthermia. J R Soc Med. 1991 Jun;84(6):371–371. [PMC free article] [PubMed]
  • Campkin NT, Davies UM. Another death from Ecstacy. J R Soc Med. 1992 Jan;85(1):61–61. [PMC free article] [PubMed]
  • Henry JA, Jeffreys KJ, Dawling S. Toxicity and deaths from 3,4-methylenedioxymethamphetamine ("ecstasy") Lancet. 1992 Aug 15;340(8816):384–387. [PubMed]
  • Forrest AR, Galloway JH, Marsh ID, Strachan GA, Clark JC. A fatal overdose with 3,4-methylenedioxyamphetamine derivatives. Forensic Sci Int. 1994 Jan;64(1):57–59. [PubMed]
  • Fineschi V, Masti A. Fatal poisoning by MDMA (ecstasy) and MDEA: a case report. Int J Legal Med. 1996;108(5):272–275. [PubMed]
  • Lora-Tamayo C, Tena T, Rodríguez A. Amphetamine derivative related deaths. Forensic Sci Int. 1997 Feb 28;85(2):149–157. [PubMed]
  • Weinmann W, Bohnert M. Lethal monointoxication by overdosage of MDEA. Forensic Sci Int. 1998 Jan 30;91(2):91–101. [PubMed]
  • Fahal IH, Sallomi DF, Yaqoob M, Bell GM. Acute renal failure after ecstasy. BMJ. 1992 Jul 4;305(6844):29–29. [PMC free article] [PubMed]
  • Harries DP, De Silva R. 'Ecstasy' and intracerebral haemorrhage. Scott Med J. 1992 Oct;37(5):150–152. [PubMed]
  • Gledhill JA, Moore DF, Bell D, Henry JA. Subarachnoid haemorrhage associated with MDMA abuse. J Neurol Neurosurg Psychiatry. 1993 Sep;56(9):1036–1037. [PMC free article] [PubMed]
  • Hughes JC, McCabe M, Evans RJ. Intracranial haemorrhage associated with ingestion of 'ecstasy'. Arch Emerg Med. 1993 Dec;10(4):372–374. [PMC free article] [PubMed]
  • Levine AJ, Drew S, Rees GM. 'Ecstasy' induced pneumomediastinum. J R Soc Med. 1993 Apr;86(4):232–233. [PMC free article] [PubMed]
  • Marsh JC, Abboudi ZH, Gibson FM, Scopes J, Daly S, O'Shaunnessy DF, Baughan AS, Gordon-Smith EC. Aplastic anaemia following exposure to 3,4-methylenedioxymethamphetamine ('Ecstasy'). Br J Haematol. 1994 Oct;88(2):281–285. [PubMed]
  • Maxwell DL, Polkey MI, Henry JA. Hyponatraemia and catatonic stupor after taking "ecstasy". BMJ. 1993 Nov 27;307(6916):1399–1399. [PMC free article] [PubMed]
  • Holden R, Jackson MA. Near-fatal hyponatraemic coma due to vasopressin over-secretion after "ecstasy" (3,4-MDMA) Lancet. 1996 Apr 13;347(9007):1052–1052. [PubMed]
  • Henry JA, Fallon JK, Kicman AT, Hutt AJ, Cowan DA, Forsling M. Low-dose MDMA ("ecstasy") induces vasopressin secretion. Lancet. 1998 Jun 13;351(9118):1784–1784. [PubMed]
  • Shearman JD, Chapman RW, Satsangi J, Ryley NG, Weatherhead S. Misuse of ecstasy. BMJ. 1992 Aug 1;305(6848):309–309. [PMC free article] [PubMed]
  • Gorard DA, Davies SE, Clark ML. Misuse of ecstasy. BMJ. 1992 Aug 1;305(6848):309–309. [PMC free article] [PubMed]
  • de Man RA, Wilson JH, Tjen HS. Acuut leverfalen door methyleendioxymetamfetamine ('ecstacy'). Ned Tijdschr Geneeskd. 1993 Apr 3;137(14):727–729. [PubMed]
  • Dykhuizen RS, Brunt PW, Atkinson P, Simpson JG, Smith CC. Ecstasy induced hepatitis mimicking viral hepatitis. Gut. 1995 Jun;36(6):939–941. [PMC free article] [PubMed]
  • Ellis AJ, Wendon JA, Portmann B, Williams R. Acute liver damage and ecstasy ingestion. Gut. 1996 Mar;38(3):454–458. [PMC free article] [PubMed]
  • McCann UD, Ridenour A, Shaham Y, Ricaurte GA. Serotonin neurotoxicity after (+/-)3,4-methylenedioxymethamphetamine (MDMA; "Ecstasy"): a controlled study in humans. Neuropsychopharmacology. 1994 Apr;10(2):129–138. [PubMed]
  • McCann UD, Szabo Z, Scheffel U, Dannals RF, Ricaurte GA. Positron emission tomographic evidence of toxic effect of MDMA ("Ecstasy") on brain serotonin neurons in human beings. Lancet. 1998 Oct 31;352(9138):1433–1437. [PubMed]
  • Byard RW, Gilbert J, James R, Lokan RJ. Amphetamine derivative fatalities in South Australia--is "Ecstasy" the culprit? Am J Forensic Med Pathol. 1998 Sep;19(3):261–265. [PubMed]

Articles from Journal of the Royal Society of Medicine are provided here courtesy of Royal Society of Medicine Press